Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 32, NWS Memphis, TN

March 31, 2001Coahoma County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2001, 6:41 PM CST for Coahoma County, Mississippi. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 31, 2001, 6:41 PM CST (00:41 UTC)
Expired
Mar 31, 2001, 7:15 PM CST
In force
34 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Coahoma County, MS

The radar

The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:45 PM CSTHail 0.75Clarksdale, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS54 KMEG 010041
SVRMEM
MSC027-010115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CST SAT MAR 31 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 715 PM CST.

* AT 637 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  KINGS...MOVING SOUTHEAST AT 30 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 715 PM CST INCLUDE...
  KINGS...
  CLARKSDALE...
  LYON...JONESTOWN...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3440 9069 3424 9079 3408 9046 3433 9044

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:30 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Mar 31, 3:30 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CST SAT MAR 31 2001

HAIL STORMS NOW GETTING READY TO ENTER W CWA...BEEN A REPORT OF
SEVERE HAIL IN WHITE COUNTY AR...JUST UPSTREAM FROM US. STORMS ARE
AHEAD OF A FRONT FROM STL TO ARG TO LIT TO TXK. THIS FRONT WILL SAG
ON SOUTHEAST THROUGH THE MIDSOUTH THIS EVENING. ABOUT 7 TO 10
DEGREES COOLER TNGHT THAN LAST NIGHT.

NEXT SIGNIFICANT ROUND OF SHOWER AND THUNDERSTORMS TO OCCUR NEXT
WED.

.MEG...NONE.

In the hours before

Local storm report, Mar 31, 5:55 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
555 PM CST SAT MAR 31 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0314 PM    2 SE WYNNE                AR   .75 INCH HAIL
03/31/01   CROSS                          REPORTED BY
SPOTTER

0430 PM    HORSESHOE LAKE            AR   .75 INCH HAIL
03/31/01   CRITTENDEN                     REPORTED BY
SPOTTER

0433 PM    HORSESHOE LAKE            AR   .75 INCH HAIL
03/31/01   CRITTENDEN                     REPORTED BY
SPOTTER

0457 PM    HERNANDO                  MS   1.00 INCH HAIL
03/31/01   DESOTO                         TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

0508 PM    2 E HERNANDO              MS   .75 INCH HAIL
03/31/01   DESOTO                         REPORTED BY LAW
                                          ENFORCEMENT

0508 PM    AUBREY                    AR   .75 INCH HAIL
03/31/01   LEE                            REPORTED BY
SPOTTER

0509 PM    AUBREY                    AR   1.50 INCH HAIL
03/31/01   LEE                            REPORTED BY SPOTTER

0530 PM    RED BANKS                 MS   .75 INCH HAIL
03/31/01   MARSHALL                       REPORTED BY
SPOTTER

0536 PM    LEXA                      AR   .75 INCH HAIL
03/31/01   PHILLIPS                       REPORTED BY
SPOTTER

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:22 PM CSTSevere Thunderstorm WarningMEGQuitman23 min
Mar 31, 7:12 PM CSTSevere Thunderstorm WarningMEGYalobusha33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.